Alert archive / Wyoming / High Wind Watches in 2016
High Wind Watch 3, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Feb 4, 2016, 3:00 PM MST for 4 counties in Wyoming. It took effect at Feb 5, 2016, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 4, 2016, 3:00 PM MST (22:00 UTC)
- In effect from
- Feb 5, 2016, 5:00 PM MST
- Expired
- Feb 5, 2016, 1:56 PM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280 WWUS75 KRIW 042200 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 300 PM MST THU FEB 4 2016 ...STRONG WIND FAVORABLE TO RETURN TO THE CODY FOOTHILLS FRIDAY NIGHT... .STRONG MOUNTAIN WIND APPEARS FAVORABLE TO PRODUCE VERY STRONG SURFACE WIND ACROSS PORTIONS OF THE CODY FOOTHILLS. THIS PERIOD OF STRONG WIND LOOKS TO BEGIN FRIDAY EVENING...WITH THE STRONGEST WIND ANTICIPATED LATE FRIDAY NIGHT AND INTO SATURDAY MORNING. WIND ACROSS THE AREA SHOULD WEAKEN THROUGH SATURDAY MORNING. WYZ003-051030- /O.NEW.KRIW.HW.A.0003.160206T0000Z-160206T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 300 PM MST THU FEB 4 2016 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * TIMING...STRONG MOUNTAIN RELATED WIND WILL BEGIN OVER THE AREA FRIDAY EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. THE STRONGEST WIND LOOK TO IMPACT TWO MAIN AREAS...GENERALLY NORTH OF CODY AND ALSO SOUTH OF CODY. WIND SHOULD WEAKEN SATURDAY MORNING ACROSS THE AREA. * WINDS...SPEEDS OF 30 TO 40 MPH ARE FAVORABLE WITH GUSTS APPROACHING 60 MPH. * IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS AREA ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BRANHAM
3 follow-up statements
888 WWUS75 KRIW 050503 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1003 PM MST THU FEB 4 2016 ...STRONG WIND FAVORABLE TO RETURN TO THE CODY FOOTHILLS FRIDAY NIGHT...AND ACROSS PORTIONS OF CENTRAL WYOMING SATURDAY... .STRONG MOUNTAIN WIND APPEARS FAVORABLE TO PRODUCE VERY STRONG SURFACE WIND ACROSS PORTIONS OF THE CODY FOOTHILLS. THIS PERIOD OF STRONG WIND LOOKS TO BEGIN FRIDAY EVENING...WITH THE STRONGEST WIND ANTICIPATED LATE FRIDAY NIGHT AND INTO SATURDAY MORNING. WIND ACROSS THE AREA SHOULD WEAKEN THROUGH SATURDAY MORNING. THEN...WITH THE APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE...HIGH PRESSURE WILL STRENGTHEN ACROSS SOUTHWEST WYOMING WITH LOWERING PRESSURE TO THE NORTHEAST...GIVING A RATHER TIGHT PRESSURE GRADIENT ACROSS PORTIONS OF CENTRAL WYOMING. THIS WILL ALLOW FOR STRONG SURFACE WIND TO FORM ONCE AGAIN FROM THE SOUTH PASS AREA...EAST THROUGH NATRONA COUNTY. WYZ019-020-051000- /O.EXB.KRIW.HW.A.0003.160206T1200Z-160207T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1003 PM MST THU FEB 4 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. * TIMING...A STRONG PRESSURE GRADIENT WILL FORM ACROSS PORTIONS OF CENTRAL WYOMING SATURDAY MORNING IN RESPONSE TO AN UPPER LEVEL DISTURBANCE PASSING OVER THE AREA. SOUTHWEST WINDS WILL INCREASE IN STRENGTH THROUGH THE MORNING HOURS...PEAKING BY EARLY AFTERNOON BEFORE TAPERING OFF IN THE EVENING. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS 55 TO 60 MPH. * IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS AREA ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ003-051000- /O.CON.KRIW.HW.A.0003.160206T0000Z-160206T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1003 PM MST THU FEB 4 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * TIMING...STRONG MOUNTAIN RELATED WIND WILL BEGIN OVER THE AREA FRIDAY EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. THE STRONGEST WIND LOOK TO IMPACT TWO MAIN AREAS...GENERALLY NORTH OF CODY AND ALSO SOUTH OF CODY. WIND SHOULD WEAKEN SATURDAY MORNING ACROSS THE AREA. * WINDS...SPEEDS OF 30 TO 40 MPH ARE FAVORABLE WITH GUSTS APPROACHING 60 MPH. * IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS AREA ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
502 WWUS75 KRIW 050839 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 139 AM MST FRI FEB 5 2016 ...STRONG WIND FAVORABLE TO RETURN TO THE CODY FOOTHILLS TONIGHT...THEN ACROSS PORTIONS OF CENTRAL WYOMING SATURDAY... .STRONG MOUNTAIN WIND APPEARS FAVORABLE TO PRODUCE VERY STRONG SURFACE WIND ACROSS PORTIONS OF THE CODY FOOTHILLS. THIS PERIOD OF STRONG WIND LOOKS TO BEGIN THIS EVENING...WITH THE STRONGEST WIND ANTICIPATED LATE TONIGHT AND INTO SATURDAY MORNING. WIND ACROSS THE AREA SHOULD WEAKEN THROUGH SATURDAY MORNING. THEN...WITH THE APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE... HIGH PRESSURE WILL STRENGTHEN ACROSS SOUTHWEST WYOMING WITH LOWERING PRESSURE TO THE NORTHEAST...GIVING A RATHER TIGHT PRESSURE GRADIENT ACROSS PORTIONS OF CENTRAL WYOMING. THIS WILL ALLOW FOR STRONG SURFACE WIND TO FORM ONCE AGAIN FROM THE SOUTH PASS AREA...EAST THROUGH NATRONA COUNTY. WYZ003-052300- /O.CON.KRIW.HW.A.0003.160206T0000Z-160206T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 139 AM MST FRI FEB 5 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THIS AFTERNOON THROUGH SATURDAY MORNING... * TIMING...STRONG MOUNTAIN RELATED WIND WILL BEGIN OVER THE AREA THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. THE STRONGEST WINDS LOOK TO IMPACT TWO MAIN AREAS...GENERALLY NORTH OF CODY AND ALSO SOUTH OF CODY. WIND SHOULD WEAKEN SATURDAY MORNING ACROSS THE AREA. * WINDS...SPEEDS OF 30 TO 40 MPH ARE FAVORABLE WITH GUSTS 55 TO 65 MPH. * IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS AREA ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ019-020-052300- /O.CON.KRIW.HW.A.0003.160206T1200Z-160207T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 139 AM MST FRI FEB 5 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... * TIMING...A STRONG PRESSURE GRADIENT WILL FORM ACROSS PORTIONS OF CENTRAL WYOMING SATURDAY MORNING IN RESPONSE TO AN UPPER LEVEL DISTURBANCE PASSING OVER THE AREA. SOUTHWEST WINDS WILL INCREASE IN STRENGTH THROUGH THE MORNING HOURS ON SATURDAY...PEAKING BY EARLY AFTERNOON BEFORE TAPERING OFF IN THE EVENING. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS 55 TO 60 MPH. * IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS AREA ROADWAYS IN ADDITION TO AREAS OF BLOWING SNOW CAUSING SLICK ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
361 WWUS75 KRIW 052056 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 156 PM MST FRI FEB 5 2016 ...STRONG WINDS FAVORABLE TO RETURN TO THE CODY FOOTHILLS TONIGHT...THEN ACROSS PORTIONS OF CENTRAL WYOMING SATURDAY... .STRONG MOUNTAIN WIND APPEARS FAVORABLE TO PRODUCE VERY STRONG SURFACE WINDS ACROSS PORTIONS OF THE CODY FOOTHILLS. THIS PERIOD OF STRONG WIND LOOKS TO BEGIN THIS EVENING...WITH THE STRONGEST WIND ANTICIPATED LATE TONIGHT AND INTO SATURDAY MORNING. WIND ACROSS THE AREA SHOULD WEAKEN THROUGH SATURDAY MORNING. THEN... WITH THE APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE... HIGH PRESSURE WILL STRENGTHEN ACROSS SOUTHWEST WYOMING WITH LOWERING PRESSURE TO THE NORTHEAST...GIVING A RATHER TIGHT PRESSURE GRADIENT ACROSS PORTIONS OF CENTRAL WYOMING. THIS WILL ALLOW FOR STRONG SURFACE WIND TO FORM ONCE AGAIN FROM THE SOUTH PASS AREA... EAST THROUGH NATRONA COUNTY. WYZ003-060900- /O.UPG.KRIW.HW.A.0003.160206T0000Z-160206T1500Z/ /O.NEW.KRIW.HW.W.0006.160206T0000Z-160206T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 156 PM MST FRI FEB 5 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG MOUNTAIN-RELATED WIND WILL BEGIN OVER THE AREA THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. THE STRONGEST WINDS LOOK TO IMPACT TWO MAIN AREAS...GENERALLY NORTH OF CODY AND ALSO SOUTH OF CODY. WIND SHOULD WEAKEN SATURDAY MORNING ACROSS THE AREA. * WINDS...SPEEDS OF 30 TO 40 MPH ARE FAVORABLE WITH GUSTS 55 TO 65 MPH. * IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS AREA ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-020-060900- /O.UPG.KRIW.HW.A.0003.160206T1200Z-160207T0600Z/ /O.NEW.KRIW.HW.W.0006.160206T1200Z-160207T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 156 PM MST FRI FEB 5 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...A STRONG PRESSURE GRADIENT WILL FORM ACROSS PORTIONS OF CENTRAL WYOMING SATURDAY MORNING IN RESPONSE TO AN UPPER LEVEL DISTURBANCE PASSING OVER THE AREA. SOUTHWEST WINDS WILL INCREASE IN STRENGTH THROUGH THE MORNING HOURS ON SATURDAY... PEAKING BY EARLY AFTERNOON BEFORE TAPERING OFF IN THE EVENING. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS 55 TO 60 MPH. * IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS AREA ROADWAYS IN ADDITION TO AREAS OF BLOWING SNOW CAUSING SLICK ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Feb 4, 3:00 PM MST, 0 minutes earlier.
Area forecast discussion, Feb 4, 3:00 PM MST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 300 PM MST THU FEB 4 2016 .SHORT TERM...TONIGHT THROUGH FRIDAY QUICK HITTING COLD SHORTWAVE WILL SWEEP ACROSS THE CWA THROUGH TONIGHT WITH CONTINUED LIGHT SNOW/SNOW SHOWERS OUT WEST AND A CHANCE EAST OF THE DIVIDE...ESPECIALLY IN THE MTNS AND SE OFF THE MTN CHAINS AS MOISTURE COMBINES WITH VERY STEEP LAPSE RATES IN EXCESS OF 8C/KM AND SOME LOCAL CONVERGENCE TO ASSIST IN SNOW SHOWERS/BANDS. SOME MTN FLURRIES WILL LIKELY PREVAIL OVER THE HYR MTNS OF THE WEST FRIDAY IN WEAK UPGLIDE PATTERN AS RIDGE REBUILDS. HIGH WIND POTENTIAL HAS ENDED UP IN THE CODY FOOTHILLS BUT WINDS WILL BE ON THE INCREASE AGAIN FRIDAY AFTERNOON LEADING UP TO ANOTHER POTENTIAL HIGH WIND EVENT JUST BEYOND THIS PERIOD. TODAY'S WARNING VERIFIED AS EXPECTED WITH GUSTS TO 65 MPH ACROSS THE HIGHWAY SOUTH OF CLARK AND PLENTY OF GUSTS AROUND 60 MPH. STILL SOME BLOWING SNOW AND SNOW SHOWERS IN OUR SERN ZONES...ESPECIALLY FROM MUDDY GAP/JEFFREY CITY TO ERN SWEETWATER. WILL HAVE THAT POTENTIAL FOR A FEW MORE HOURS. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY PERHAPS ONE OF THE BIGGEST FORECAST CHALLENGE OF THIS TIME-FRAME IS THE CONTINUED INDICATION OF VERY STRONG WIND DEVELOPMENT OVER THE CODY FOOTHILLS. THESE VERY STRONG WINDS LOOK TO FORM FAIRLY EARLY FRIDAY EVENING...AND CONTINUE THROUGH THE MID MORNING HOURS OF SATURDAY. THE CITY OF CODY PROPER DO NOT LOOK TO RECEIVE THE STRONGEST WIND GUSTS...AS SEEMS TO FREQUENTLY BE THE CASE. NORTH OF CODY AND SOUTH OF CODY LOOK TO BE FAVORED LOCATIONS WITH MOUNTAIN RELATED WINDS PUSHING VERY STRONG WIND TO THE SURFACE. A HIGH WIND WATCH HAS BEEN ISSUED TO SEE HOW MODELS CONTINUE TO HANDLE THIS DEVELOPMENT...WITH FURTHER REFINEMENT OF TIMING AND INTENSITY ANTICIPATED. OTHERWISE...LINGERING MOISTURE OVER THE WESTERN MOUNTAINS AND VALLEYS WILL CONTINUE THROUGH SATURDAY EVENING AS THE WAVE CONTINUES TO WORK ITS WAY THROUGH THE STATE. THOUGH THE PRESENCE OF THE WAVE IS STILL FAVORED IN RECENT MODEL SOLUTIONS...THE COVERAGE CONTINUES TO VARY WITH SOME MODELS PEGGING THE NORTHWEST PORTION OF THE STATE WHILE OTHERS LEAVE IT FAIRLY DRY. THIS IS BECAUSE OF VARIATION IN THE INTENSITY OF THIS WAVE. COMPARED TO WHAT MODELS WERE DEMONSTRATING DURING THE 12Z RUNS ON WEDNESDAY...MODELS HAVE TONED DOWN SNOWFALL PROBABILITIES. SOME AREAS WHICH WERE UNDER HIGH SNOWFALL PROBABILITIES HAVE BEEN REDUCED TO ACCOUNT FOR THIS CHANGE IN MODEL SOLUTIONS. TEMPERATURES COULD ALSO CONSEQUENTLY NEED ADDITIONAL ATTENTION AS THE STRENGTH OF THIS WAVE BECOMES BETTER REALIZED. FOR NOW...VALUES REMAIN FAIRLY SIMILAR TO THE FORECAST PACKAGE ISSUED OVERNIGHT. WITH THE WAVE PASSAGE...BUILDING HIGH RIDGE WILL DEVELOP. PRECIPITATION LOOKS TO END WITH CONFIDENCE BY SUNDAY AFTERNOON. DRY CONDITIONS...WITH A SLIGHT WARMING TREND ARE THEN EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD. DURING THIS TIME OF HIGH PRESSURE...THE FORECAST CHALLENGE CHANGES TO INCLUDE WHERE FOG FORMATION WILL BE DURING THE EARLY MORNING HOURS. && .AVIATION.../00Z ISSUANCE/ WEST OF THE CONTINENTAL DIVIDE...KBPI/KJAC/KPNA/KRKS SNOW WILL CONTINUE OVER THE WESTERN MOUNTAINS THROUGH 09Z FRIDAY. EXPECT MVFR/IFR CONDITIONS AND MOUNTAIN OBSCURATION. FROM KJAC TO KAFO...PERIODS OF SNOW WILL OCCUR THROUGH TONIGHT WITH MVFR CIGS/VSBYS AND LOCAL IFR CONDITIONS. LOW CLOUDS AND MVFR CONDS WILL LIKELY CONTINUE AT LEAST THROUGH FRIDAY MORNING IN THE FAR WEST INCLUDING KJAC. MTNS WILL REMAIN OBSCD AT TIMES. IN SW WY SCATTERED SNOW WILL CONTINUE THROUGH 06Z FRI WITH AREAS OF MVFR CIGS/VSBYS. TERMINAL SITES IN SW WY WILL BE IMPACTED AT TIMES. PLEASE SEE INDIVIDUAL TERMINAL FORECASTS FOR MORE DETAILS. EAST OF THE CONTINENTAL DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. ONE EXCEPTION WILL BE DURING THE SCATTERED SNOW SHOWERS WHICH WILL CONTINUE TO THROUGH 09Z FRI CAUSING BRIEF MVFR CONDS AND MTN OBSCURATION. TERMINAL SITES MAY SEE A SNOW SHOWER WHICH WOULD PRODUCE MVFR CONDITIONS. THE BIGHORN MOUNTAINS WILL SEE SNOW SHOWERS THROUGH 12Z FRIDAY WITH MVFR/IFR CONDITIONS AND MOUNTAIN OBSCURATION. ALL AREAS WILL SEE VFR CONDS FRIDAY WITH ONLY PATCHY LOW CLOUDS OR FOG EARLY FRIDAY IN THE BASINS AND W-NW FACING FOOTHILL LOCATIONS. && .FIRE WEATHER... FIRE DANGER REMAINS LOW ACROSS THE FORECAST AREA THROUGH THE REST OF THE WORK WEEK WITH SEASONALLY COLD TEMPERATURES...SNOW COVERING MOST SURFACES....AND A NEW WINTER WEATHER SYSTEM ROLLING THROUGH THE FORECAST AREA TODAY THROUGH FRIDAY MORNING WITH ANOTHER ON ITS HEELS SATURDAY. HOWEVER...WINDS WILL BE QUITE GUSTY AT TIMES ON TODAY AND AGAIN FRIDAY NIGHT ACROSS THE USUAL WIND PRONE AREAS. MOST AFTERNOONS ACROSS WYOMING...EXCEPT FOR THE BASINS...SHOULD SEE FAIR TO GOOD SMOKE DISPERSION. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING FOR WYZ003. && SHORT TERM...SKRBAC LONG TERM...BRANHAM AVIATION...SKRBAC FIRE WEATHER...SKRBAC
Hazardous weather outlook, Feb 4, 10:55 AM MST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1055 AM MST THU FEB 4 2016 WYZ001>020-022>030-051400- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 1055 AM MST THU FEB 4 2016 ...HIGH WIND WARNING FOR THE CODY FOOTHILLS THROUGH EARLY THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WINDS CONTINUE IN THE CODY FOOTHILLS THROUGH EARLY AFTERNOON. AREAS OF MODERATE SNOWFALL EXPECTED OVER THE WESTERN MOUNTAINS TODAY THROUGH FRIDAY MORNING. AREAS OF SNOW SHOWERS AND BLOWING SNOW WILL CONTINUE ACROSS EASTERN SWEETWATER...SOUTHEAST FREMONT AND PARTS OF NATRONA COUNTY THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...AREAS OF MODERATE SNOWFALL EXPECTED OVER THE WESTERN MOUNTAINS FRIDAY MORNING. STRONG WINDS POSSIBLE IN THE CODY FOOTHILLS LATE FRIDAY NIGHT. SATURDAY...SNOW SHOWERS SPREADING ACROSS NORTHERN WYOMING DURING THE DAY. STRONG WEST TO NORTHWEST WINDS AND AREAS OF BLOWING SNOW POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN WYOMING INCLUDING ALONG INTERSTATES 80 AND 90. STRONG WINDS POSSIBLE IN THE CODY FOOTHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT WIND GUSTS OVER 50 MPH AND SNOWFALL AMOUNTS. THANK YOU.
In the hours before
Special weather statement, Feb 4, 2:26 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 226 PM MST THU FEB 4 2016 WYZ001-012-013-023-024-050000- YELLOWSTONE NATIONAL PARK-TETON AND GROS VENTRE MOUNTAINS- JACKSON HOLE-STAR VALLEY-SALT RIVER AND WYOMING RANGES- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL... JACKSON...AFTON...ALPINE...STAR VALLEY RANCH...THAYNE 226 PM MST THU FEB 4 2016 SNOW SHOWERS WILL BRING PERIODS OF LIGHT TO MODERATE SNOW TO THE FAR WEST INTO THE EARLY MORNING HOURS. NEW SNOWFALL OF 2 TO 4 INCHES CAN BE EXPECTED IN THE MOUNTAINS WITH 1 TO 2 INCHES FOR MOST OF THE WESTERN VALLEY LOCATIONS. GUSTY WIND AT TIMES WILL CREATE SHARPLY REDUCED VISIBILITY WHEN COMBINED WITH THE SNOW SHOWERS. ROADS WILL BE SNOW COVERED TO SLICK. SLOW DOWN AND ARRIVE SAFELY AT YOUR DESTINATION. WYZ019-020-022-030-050000- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...WAMSUTTER 226 PM MST THU FEB 4 2016 AN AREA OF LIGHT SNOW AND GUSTY WEST WIND WILL CONTINUE MOVING EAST ACROSS THE AREA THROUGH ABOUT SUNSET. ROADS WILL BE SNOW COVERED TO SLICK AND VISIBILITIES REDUCED AT TIMES IN FALLING AND BLOWING SNOW. SNOWFALL AMOUNTS WILL GENERALLY BE UNDER AN INCH BUT SLICK ROADS AND REDUCED VISIBILITY WILL HAMPER TRAVEL AT TIMES. SLOW DOWN AND ARRIVE SAFELY AT YOUR DESTINATION. SOME SNOW SHOWERS WILL LINGER ACROSS SOUTHEAST FREMONT AND NATRONA COUNTY DURING THE OVERNIGHT HOURS. SKRBAC
Nearby
High Wind Watches in Wyoming, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.